Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 398, NWS North Platte, NE

August 15, 2009Garfield County, Holt County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2009, 10:48 PM CDT for Garfield County, Holt County, Wheeler County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2009, 10:48 PM CDT (03:48 UTC)
Expired
Aug 15, 2009, 11:45 PM CDT
In force
57 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Garfield County, NE, Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 11:00 PM CDTTSTM WND GST 607 Sw Amelia, NENWS COOPERATIVE WEATHER OBSERVER REPORTED WIND GUSTS IN EXCESS OF 60 MPH FROM THUNDERSTORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 8:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1843 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 160348
SVRLBF
NEC071-089-183-160445-
/O.NEW.KLBF.SV.W.0398.090816T0348Z-090816T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1048 PM CDT SAT AUG 15 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BURWELL...
  HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ONEILL...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1145 PM CDT

* AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM STUART TO SWAN LAKE TO
  BURWELL...OR ALONG A LINE EXTENDING FROM 23 MILES EAST OF BASSETT
  TO 27 MILES NORTH OF BURWELL TO BURWELL...AND MOVING EAST AT 45
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ATKINSON BY 1055 PM CDT...
  EMMET AND CHAMBERS BY 1100 PM CDT...
  GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...ONEILL AND ERICSON BY
  1110 PM CDT...
  FOUR CORNERS...INMAN AND BARTLETT BY 1115 PM CDT...
  PIBEL LAKE STATE RECREATION AREA BY 1120 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4173 9829 4173 9916 4207 9908 4262 9925
      4270 9925 4270 9924 4269 9830 4176 9828
TIME...MOT...LOC 0348Z 271DEG 45KT 4261 9907 4214 9894
          4179 9907

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 160414
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 PM CDT SAT AUG 15 2009

NEC071-089-183-160445-
/O.CON.KLBF.SV.W.0398.000000T0000Z-090816T0445Z/
WHEELER NE-GARFIELD NE-HOLT NE-
1114 PM CDT SAT AUG 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR HOLT...GARFIELD AND WHEELER COUNTIES...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF HIGHWAY 281
MILE MARKER 190 TO GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA TO
ERICSON...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF ONEILL
TO 23 MILES SOUTH OF ONEILL TO 20 MILES EAST OF BURWELL...MOVING EAST
AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EWING AND BARTLETT BY 1120 PM CDT...
  KNIEVELS CORNER...PIBEL LAKE STATE RECREATION AREA AND EWING BY
  1125 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4173 9829 4173 9916 4207 9908 4262 9925
      4270 9925 4270 9924 4269 9830 4176 9828
TIME...MOT...LOC 0414Z 271DEG 45KT 4258 9845 4213 9850
          4176 9868

$$

BUTTLER
000 
WWUS53 KLBF 160439
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1139 PM CDT SAT AUG 15 2009

NEC071-089-183-160447-
/O.EXP.KLBF.SV.W.0398.000000T0000Z-090816T0445Z/
WHEELER NE-GARFIELD NE-HOLT NE-
1139 PM CDT SAT AUG 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR HOLT...GARFIELD AND WHEELER
COUNTIES WILL EXPIRE AT 1145 PM CDT...

THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED EAST AND NO LONGER POSED A THREAT TO HOLT...WHEELER AND 
GARFIELD COUNTIES. HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH 
ARE STILL POSSIBLE...ESPECIALLY OVER SOUTHEASTERN HOLT AND EASTERN 
WHEELER COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT FOR 
SOUTHEASTERN HOLT COUNTY. 

LAT...LON 4173 9829 4173 9916 4207 9908 4262 9925
      4270 9925 4270 9924 4269 9830 4176 9828
TIME...MOT...LOC 0437Z 271DEG 45KT 4257 9807 4212 9812
          4175 9830

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 7:31 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 15, 7:31 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT SAT AUG 15 2009

.UPDATE...
ADDED KEYA PAHA AND BROWN TO SVR WATCH 706...AND EXTENDED IT
ANOTHER HOUR...TO 03Z. COLD FRONT/LINE OF THUNDERSTORMS MOVING
ACROSS NORTHWEST NEBRASKA THIS EVENING. EXPECT STORMS TO CONTINUE
TO FILL FURTHER SOUTH WHILE MOVING EAST...HOWEVER HEAVIEST
RAINFALL/STRONGEST STORMS TO MOVE ACROSS NORTHERN ZONES. WILL
MONITOR...BUT MAY NEED ANOTHER WATCH TO THE EAST OF 706. ALSO
WATCHING HEAVY RAIN/FLASH FLOODING THREAT. THIS AREA RECEIVED SOME
GOOD RAIN YESTERDAY.

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT SAT AUG 15 2009/

DISCUSSION...

SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)...

TONIGHT...APPROACH OF UPPER TROUGH AND COLD FRONT WILL BRING THE
BEST CHC AND AREAL COVERAGE FOR TSTMS TO WRN AND NCTRL NEBR. STRONG
CONVECTION CURRENTLY EXTENDING FROM SERN WY INTO NCTRL CO. AS AN
UNSEASONABLE STRONG UPPER TROUGH APPROACHES AND A MID LEVEL JET MAX
ROUNDS THE BASE OF THE TROUGH...AN MCS WILL DEVELOP AND MOST LIKELY
MOVE DUE EAST ACROSS NORTH CENTRAL NEBRASKA. EASTWARD MOVEMENT
FAVORED TO TRACK IN AREA OF PRONOUNCED UPSTREAM 1000-500MB THICKNESS
DIFLUENCE...ALSO AN INDICATOR OF MCSS WITH HEAVY RAINFALL
POTENTIAL. HAVE RAISED POPS NCTRL TO 80 PERCENT PER LATEST NAM/GFS
AND PREVIOUS MODEL CONSISTENCY. ACROSS THE SRN HALF...POPS RAISED
SOME TO 50-70 PERCENT. DURATION EXPECTED TO BE LESS...ALTHOUGH WHAT
PASSES THROUGH COULD BE INTENSE RAINFALL. THERE WILL ALSO BE SOME
SEVERE THREAT TIL AROUND 02Z WITH LOSS OF HEATING. THERE IS SOME
POTENTIAL FOR ISOLATED FLASH FLOODING OVERNIGHT. THIS PARTLY DUE TO
FAIRLY SATURATED GROUND. HOWEVER WIDESPREAD RAINFALL WILL MOSTLY BE
AROUND 1 INCH WITH AREAS OF 1-2 INCHES POSSIBLE. LOWEST 3HR FFG IS
ACROSS HOLT COUNTY NEAR 1.5 INCHES. AREAS TO THE WEST LESS FLOOD
PRONE. THUS A FLASH FLOOD WATCH WAS NOT FELT NEEDED.

SUNDAY AND SUNDAY NIGHT...MUCH COOLER AND DRY SUNDAY BEHIND THE
FRONT WITH ONLY A SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS
ATTEMPTING TO RETURN ACROSS WEST CENTRAL AND SOUTHWEST NEBR AFTER
MIDNIGHT. HIGHS TO BE ABOUT 10 DEGREES COOLER  RANGING FROM 75 TO
80.

MONDAY AND MONDAY NIGHT...MAIN UPPER LOW WILL MOVE INTO WESTERN
ONTARIO CANADA MONDAY WITH A BROAD UPPER TROUGH ACROSS THE NRN
PLAINS/WRN GREAT LAKES. TEMPS TO REMAIN BELOW NORMAL NEAR 75-80.
WILL MAINTAIN A SLIGHT CHC MONDAY AFTN THROUGH MONDAY NIGHT FOR SWRN
PORTIONS OF THE FA. BULK OF SHOWERS AND STORMS WILL BE ACROSS KANSAS
WILL WILL BE AREA NORTH OF SFC FRONT.

TUESDAY AND TUESDAY NIGHT...WEAK WAVE IN NWRLY FLOW ALOFT MAY
TRIGGER A FEW SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON ACROSS SWRN
AREAS...WITH A SLIGHT CHC OVERNIGHT ALL AREAS. AGAIN...MAIN FOCUS TO
BE ACROSS KS.

EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...
DISTURBANCES DROPPING SOUTHEAST ALONG THE WRN SIDE OF UPPER TROUGH
WILL KEEP A SLIGHT CHC TO LOW CHC POPS WEDNESDAY AND WEDNESDAY NIGHT
AS TEMPS CONTINUE TO RANGE BELOW NORMAL IN THE LOWER 80S. BY
THURSDAY AND FRIDAY...UPPER RIDGE AXIS TO THE WEST WILL NUDGE EAST
DIVERTING STORM WELL TO OUR EAST...ALTHOUGH COOL HIGH PRESSURE WILL
MAINTAIN HIGHS NEAR 80 FOR THURSDAY...WARMING INTO THE 80S FRIDAY
AND SATURDAY. FCST DRY FRIDAY AND SATURDAY.

AVIATION...

TSRA INCREASING IN INTENSITY AND COVERAGE EARLY THIS AFTERNOON
ACROSS THE C/NRN ROCKIES IN THE MID LEVEL WAA ZONE AHEAD OF
ANOMALOUS UPPER LOW SLIDING EWD. EARLY MORNING CONVECTION IN NEB HAS
LEFT THE KLBF/KVTN AREAS IN SUBSIDENCE EARLY...HOWEVER 18Z SOUNDING
SHOWS THERE HAS BEEN SUFFICIENT SYNOPTIC SCALE LIFT TO ERODE CAP
SOMEWHAT...THOUGH SOME NEG AREA REMAINS WHICH IS CONFIRMED BY VISUAL
INSPECTION OF DEVELOPING CU FIELD. MODELS CONTINUE TO SUGGEST
DEVELOPMENT ALONG WEAK FRONT/WIND SHIFT LINE ACROSS THE CENTRAL PART
OF THE STATE PRIOR TO 4 PM CDT...AND LAPS/MSAS HINTING AT GOOD
DESTABILIZATION THERE. WILL HAVE TO SEE IF MESOSCALE LIFT IS
SUFFICIENT TO SUSTAIN UPDRAFTS TO TSRA STAGE. IN ADDITION...AS LONG
WAVE TROF APPROACHES...BETTER LARGE SCALE SHEAR AVAILABLE TO
MAINTAIN AND ORGANIZE CONVECTION BY EVENING FURTHER W.

HAVE INCLUDED INITIAL CB GROUP IN BOTH KVTN AND KLBF TAFS TO RELATE
ONLY MODERATE CONFIDENCE IN TSRA INITIATION TIME...HOWEVER INCLUDED
TSRA AS PREVAILING LATER SINCE CONFIDENCE IS HIGHER THAT EVENTUALLY
ORGANIZED CONVECTION WILL INDEED DEVELOP. MAIN THREAT SHOULD BE
HEAVY RAIN AND HAVE THEREFORE INCLUDED VSBYS THAT GO TO IFR...AND
THESE COULD END UP BEING CONSERVATIVE SHOULD ORGANIZED CONVECTION
REMAIN OVER A TAF SITE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NEZ004>006-008-022>024-035-056-057-094.

&&

UPDATE...MASEK
Hazardous weather outlook, Aug 15, 3:39 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SAT AUG 15 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-162045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT SAT AUG 15 2009 /239 PM MDT SAT AUG 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA TONIGHT. AHEAD OF THIS FRONT...WARM AND UNSTABLE AIR WILL
RESIDE AND AS THE FRONT APPROACHES THE AREA...THUNDERSTORMS ARE
EXPECTED TO DEVELOP. A FEW OF THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS INITIALLY WEST
OF A LINE FROM VALENTINE TO OGALLALA...THEN PROGRESSING EASTWARD
THROUGH THE NIGHT. IN ADDITION...THE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAIN AS WELL...AND SINCE HEAVY
RAIN OCCURRED LAST NIGHT IN SOME PLACES...LOCALIZED FLOODING OF
ROADWAYS WILL BE POSSIBLE WHERE GROUND IS SATURATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE AFOREMENTIONED COLD FRONT IS EXPECTED TO STALL SOUTH OF THE
AREA SUNDAY...BUT WITH A SLIGHTLY UNSTABLE AIRMASS REMAINING IN
PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS UPPER LEVEL
LOW PRESSURE AREAS INTERACT WITH THE FRONT...ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE. SOUTHERN AND WESTERN AREAS OF
NEBRASKA WILL SEE THE BEST CHANCES FOR THUNDERSTORMS INTO MONDAY.

AS WARMER AIR AND MOISTURE RETURN TO THE AREA BY MID
WEEK...THUNDERSTORM CHANCES WILL REMAIN ACROSS THE AREA INTO THE
END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Aug 15, 9:35 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     11 E THEDFORD           41.98N 100.36W
08/15/2009  E60 MPH          THOMAS             NE   PUBLIC

            THE PUBLIC REPORTED THUNDERSTORM WIND GUST IN EXCESS OF
            60 MPH WITH QUARTER SIZE HAIL. SEVERAL TREE BRANCHES ARE
            REPORTED DOWN FROM THE WIND.

&&

SJACOBS
Local storm report, Aug 15, 9:37 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             11 E THEDFORD           41.98N 100.36W
08/15/2009  M1.00 INCH       THOMAS             NE   PUBLIC

            THE PUBLIC REPORTED QUARTER SIZE HAIL WITH WIND GUSTS IN
            EXCESS OF 60 MPH.

&&

SJACOBS
Local storm report, Aug 15, 9:52 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     1 W HALSEY              41.90N 100.29W
08/15/2009  E60 MPH          THOMAS             NE   PUBLIC

            THE PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WEST
            OF HALSEY.

&&

SJACOBS
Local storm report, Aug 15, 10:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1015 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     HALSEY                  41.90N 100.27W
08/15/2009                   BLAINE             NE   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TREES DOWN BLOCKING THE ENTRANCE
            TO THE NEBRASKA NATIONAL FOREST. THE OFFICER ALSO
            REPORTED SEVERAL HIGHWAYS SIGNS DOWN. TIME OF EVENT IS
            ESTIMATED.

&&

SJACOBS
Local storm report, Aug 15, 10:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1017 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     2 W HALSEY              41.90N 100.31W
08/15/2009  E61 MPH          THOMAS             NE   MESONET

            RAWS STATION RECORDED A 61 MPH WIND GUST AT BESSY. THE
            TIME OF EVENT IS ESTIMATED.

&&

SJACOBS
Local storm report, Aug 15, 10:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             12 ESE BARTLETT         41.82N 98.34W
08/15/2009  E0.50 INCH       WHEELER            NE   PUBLIC

            TORRENTIAL RAIN AND 50 MPH WIND GUSTS REPORTED ALSO.

0615 PM     TSTM WND GST     28 W GORDON             42.81N 102.76W
08/15/2009  E60.00 MPH       SHERIDAN           NE   PUBLIC

            THE PULBIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WITH
            TORRENTIAL RAIN.

0621 PM     TSTM WND GST     26 W GORDON             42.81N 102.72W
08/15/2009  E60.00 MPH       SHERIDAN           NE   PUBLIC

            THE PUBLIC ESTIMATED WINDS IN EXCESS OF 60 MPH THAT
            CAUSED DAMAGE TO TREE LIMBS.

0644 PM     TSTM WND GST     11 NW GORDON            42.92N 102.36W
08/15/2009  E60.00 MPH       SHERIDAN           NE   PUBLIC

            THE PUBLIC REPORTED WIND GUSTS IN EXCESS OF 60 MPH.

0725 PM     HAIL             10 NE BINGHAM           42.12N 101.92W
08/15/2009  E1.25 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC REPORTED HAIL UP TO THE SIZE OF HALF DOLLARS
            WITH WINDS IN EXCESS OF 60 MPH.

0725 PM     TSTM WND GST     10 NE BINGHAM           42.12N 101.92W
08/15/2009  E60.00 MPH       CHERRY             NE   PUBLIC

            THE PUBLIC ESTIMATED THUNDERSTORM WIND GUSTS IN EXCESS OF
            60 MPH.

0749 PM     HAIL             11 NE HYANNIS           42.11N 101.61W
08/15/2009  E0.88 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC ESTIMATED A FEW STONES AS LARGE AS NICKELS
            WITH WIND GUSTS UP TO 40 MPH.

0800 PM     HEAVY RAIN       CHAMBERS                42.21N 98.75W
08/15/2009  M1.80 INCH       HOLT               NE   CO-OP OBSERVER

            MEASURED RAINFALL AMOUNT OVER LAST 3 HOURS.

0806 PM     FLASH FLOOD      CHAMBERS                42.21N 98.75W
08/15/2009                   HOLT               NE   EMERGENCY MNGR

            FLOODING HAS BEEN REPORTED SOUTH OF THE TOWN OF CHAMBERS.
            A BARACADE HAS BEEN SET UP ON THE COUNTY ROAD RUNNING
            SOUTH OUT OF TOWN. A REPORT OF 3.50 INCHES OF RAINFALL
            WAS REPORTED SOUTH OF THE TOWN.

0813 PM     HAIL             6 NE WHITMAN            42.11N 101.45W
08/15/2009  M1.00 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC REPORTED QUARTER SIZE HAIL WITH THUNDERSTORM
            WIND GUSTS UP TO 50 MPH.

0837 PM     HAIL             MULLEN                  42.04N 101.04W
08/15/2009  E1.00 INCH       HOOKER             NE   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED HAIL MOSTLY DIME AND
            MARBLE SIZE WITH A FEW STONES AS LARGE AS QUARTERS. THE
            SPOTTER ALSO REPORTED WIND GUSTS IN THE 40 MPH RANGE.

0847 PM     HEAVY RAIN       12 N MULLEN             42.22N 101.04W
08/15/2009  M1.00 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC REPORTED ONE INCH OF RAIN OVER THE LAST 20
            MINUTES.

0901 PM     TSTM WND GST     7 WSW THEDFORD          41.94N 100.70W
08/15/2009  E60.00 MPH       THOMAS             NE   PUBLIC

            THE PUBLIC ESTIMATED WIND GUSTS AT 50 TO 60 MPH WITH
            MARBLE SIZE HAIL.

0910 PM     TSTM WND GST     THEDFORD                41.98N 100.57W
08/15/2009  M61.00 MPH       THOMAS             NE   AWOS

            OFFICIAL NWS AWOS REPORTED A THUNDERSTORM WIND GUST OF 61
            MPH.

0914 PM     TSTM WND GST     THEDFORD                41.98N 100.57W
08/15/2009  M78.00 MPH       THOMAS             NE   AWOS

            AWOS STATION REPORTED THUNDERSTORM WIND GUST AT 78 MPH
            WITH SUSTAINED WINDS OF 66 MPH.

0920 PM     TSTM WND DMG     HALSEY                  41.90N 100.27W
08/15/2009                   BLAINE             NE   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TREES DOWN BLOCKING THE ENTRANCE
            TO THE NEBRASKA NATIONAL FOREST. THE OFFICER ALSO
            REPORTED SEVERAL HIGHWAYS SIGNS DOWN. TIME OF EVENT IS
            ESTIMATED.

0920 PM     TSTM WND GST     2 W HALSEY              41.90N 100.31W
08/15/2009  E61.00 MPH       THOMAS             NE   MESONET

            RAWS STATION RECORDED A 61 MPH WIND GUST AT BESSY. THE
            TIME OF EVENT IS ESTIMATED.

0930 PM     TSTM WND GST     11 E THEDFORD           41.98N 100.36W
08/15/2009  E60.00 MPH       THOMAS             NE   PUBLIC

            THE PUBLIC REPORTED THUNDERSTORM WIND GUST IN EXCESS OF
            60 MPH WITH QUARTER SIZE HAIL. SEVERAL TREE BRANCHES ARE
            REPORTED DOWN FROM THE WIND.

0930 PM     HAIL             11 E THEDFORD           41.98N 100.36W
08/15/2009  M1.00 INCH       THOMAS             NE   PUBLIC

            THE PUBLIC REPORTED QUARTER SIZE HAIL WITH WIND GUSTS IN
            EXCESS OF 60 MPH.

0940 PM     TSTM WND GST     1 W HALSEY              41.90N 100.29W
08/15/2009  E60.00 MPH       THOMAS             NE   PUBLIC

            THE PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WEST
            OF HALSEY.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:36 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Garden, Grant, Hooker, Keith and 1 more54 min
Aug 15, 8:05 PM CDTFlash Flood WarningLBFHolt6 hr
Aug 15, 8:23 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Hooker, Keith, Lincoln, Logan and 2 more67 min
Aug 15, 9:15 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Custer, Logan, Loup and 2 more60 min
Aug 15, 10:02 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Custer, Garfield, Holt, Loup and 1 more58 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.